# SDR CA031205012

- Difficulty date: December 1, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Retainer
- Part number: 3020159
- Condition: Collapsed
- Location: Turbine Section
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DEGRADED ENGINE PERFORMANCE (ITT LIMITED) LEAD TO HOT SECTION MAINTENANCE. A DISLODGED COMPRESSOR TURBINE SHROUD SEGMENT-RETAINING RING WAS FOUND.  THE SEGMENTS WERE LOOSE, SHIFTED AND CAUSED COMPRESSOR TURBINE BLADE TIP RUBS. THIS PROBLEM HAS BEEN DOCUMENTED ON AT LEAST 5 OTHER ENGINES THAT THE AUTHOR IS AWARE OF.  MFG HAS ISSUED P/N 3110741-02 RETAINING RING ON SB 13121 (60A, 61, 62, 65 SERIES) AND SB 3248 (41/42, 45 SERIES) TO PREVENT THE COLLAPSE OF THE RETAINING RING.  THE LATTER SB HAS NOT BEEN ISSUED ON SMALLER ENGINE MODELS SUCH AS THE  114A ENGINE MODEL TO ALLOW THE MORE ROBUST RETAINING RING TO BE USED.
